Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 428, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 21, 2008, 1:33 AM CDT for 4 counties in Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 1:33 AM CDT (06:33 UTC)
- Expired
- Jul 21, 2008, 2:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 210632 SVRDMX IAC099-125-153-181-210715- /O.NEW.KDMX.SV.W.0428.080721T0633Z-080721T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 133 AM CDT MON JUL 21 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA... SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA... NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA... NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 215 AM CDT. * AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARLISLE...OR 10 MILES EAST OF DES MOINES...AND MOVING EAST AT 28 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUNNELLS AND HARTFORD BY 140 AM CDT... SWAN BY 145 AM CDT... SWAN AND PRAIRIE CITY BY 150 AM CDT... PLEASANTVILLE BY 155 AM CDT... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 137 AND 150. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 91. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 9 AND 14. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR IOWA. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4160 9313 4134 9321 4149 9365 4177 9354 TIME...MOT...LOC 0633Z 290DEG 24KT 4154 9341 $$ SMALL
3 follow-up statements
000 WWUS53 KDMX 210649 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 149 AM CDT MON JUL 21 2008 IAC099-125-153-181-210715- /O.CON.KDMX.SV.W.0428.000000T0000Z-080721T0715Z/ JASPER IA-POLK IA-MARION IA-WARREN IA- 149 AM CDT MON JUL 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR NORTHEASTERN WARREN...NORTHWESTERN MARION...SOUTHEASTERN POLK AND SOUTHWESTERN JASPER COUNTIES... AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUNNELLS...OR 12 MILES EAST OF DES MOINES...MOVING EAST AT 28 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SWAN AND 8 MILES SOUTH OF PRAIRIE CITY BY 200 AM CDT... 6 MILES NORTH OF PLEASANTVILLE BY 210 AM CDT... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 137 AND 150. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 91. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 9 AND 14. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR IOWA. LAT...LON 4160 9313 4134 9321 4149 9365 4177 9354 TIME...MOT...LOC 0649Z 290DEG 24KT 4151 9338 $$ SMALL
000
WWUS53 KDMX 210702
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
202 AM CDT MON JUL 21 2008
IAC181-210712-
/O.CAN.KDMX.SV.W.0428.000000T0000Z-080721T0715Z/
WARREN IA-
202 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
AT 201 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4134 9321 4145 9333 4149 9333 4149 9337
4151 9339 4162 9334 4160 9313
TIME...MOT...LOC 0702Z 286DEG 19KT 4153 9333
$$
IAC099-125-153-210715-
/O.CON.KDMX.SV.W.0428.000000T0000Z-080721T0715Z/
JASPER IA-POLK IA-MARION IA-
202 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN MARION...SOUTHEASTERN POLK AND SOUTHWESTERN JASPER
COUNTIES...
AT 201 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RUNNELLS...OR 15 MILES EAST OF DES
MOINES...MOVING EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF PRAIRIE CITY BY 210 AM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4134 9321 4145 9333 4149 9333 4149 9337
4151 9339 4162 9334 4160 9313
TIME...MOT...LOC 0702Z 286DEG 19KT 4153 9333
$$
SMALL000
WWUS53 KDMX 210723
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT MON JUL 21 2008
IAC099-125-153-210734-
/O.EXP.KDMX.SV.W.0428.000000T0000Z-080721T0715Z/
JASPER IA-POLK IA-MARION IA-
224 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...
SOUTHEASTERN POLK AND SOUTHWESTERN JASPER COUNTIES HAS EXPIRED...
AT 222 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4134 9321 4145 9333 4149 9333 4149 9337
4151 9339 4162 9334 4160 9313
TIME...MOT...LOC 0702Z 286DEG 19KT 4153 9333
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:10 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 21, 12:10 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1210 AM CDT MON JUL 21 2008 ...UPDATED FOR AVIATION... .DISCUSSION... .SHORT TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/... STRONG LOW LEVEL CAP IN PLACE NEAR 900-850 MB THIS AFTERNOON NORTH OF SFC WARM FRONT WHICH IS NEARLY STAGNANT OVER SRN NEBRASKA AND NORTHERN MISSOURI. SOME ELEVATED INSTABILITY THOUGH IS BEING REALIZED DUE TO WARM ADVECTION OVER WRN IA WHERE SHOWERS AND A FEW BENIGN THUNDERSTORMS HAVE DEVELOPED...AND THIS ACTIVITY SHOULD REMAIN RATHER UNEVENTFUL FOR MUCH OF THE AFTERNOON...THOUGH AN ISOLD SVR STORM IS POSSIBLE GIVEN OVERALL INSTABILITY. WILL BE DIFFICULT TO GENERATE SFC BASED THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON DUE TO AFOREMENTIONED CAP AND ANY ORGANIZED ACTIVITY WILL LIKELY AWAIT SUPPORT FROM THE INCREASING LOW LEVEL JET. ONCE STORMS DO FORM...SOME TRAINING IS LIKELY FROM WEST TO EAST ALONG THE 850 MB BOUNDARY THROUGH CNTRL IA WITH THE POTENTIAL FOR HEAVY RAINFALL. MORE SIGNIFICANT UPPER LEVEL DYNAMICS STILL REMAIN UPSTREAM WHERE A PAIR OF UPPER LEVEL TROUGHS WILL SOON CONSOLIDATE BEFORE MOVING TOWARDS THE MIDWEST OVERNIGHT. THIS CONSOLIDATION WILL RESULT IN STRENGTHENING OF THE UPPER LEVEL JET AND ENHANCED UPPER LEVEL DIVERGENCE IN THE RIGHT EXIT REGION OF THE JET...WHICH COMBINED WITH STRONG SHORT WAVE ENERGY AT 500 MB SHOULD BE SUFFICIENT TO SUSTAIN A SEVERE MCS ACROSS NEBRASKA AND SOUTH DAKOTA MOVING INTO IOWA AFTER MIDNIGHT. POTENTIAL FOR A DERECHO TYPE EVENT MOVING THROUGH AFTER 06Z ALONG WITH ADDITIONAL HEAVY RAINFALL OVER AREAS THAT HAVE BEEN SOAKED THE PAST THREE DAYS. HAVE THUS ISSUED A FLASH FLOOD WATCH FOR TONIGHT FOR PORTIONS OF CNTRL IA. .LONG TERM /MONDAY THROUGH SUNDAY/... ONCE THE MCS CLEARS OUT BY MID MORNING THINGS WILL QUIET DOWN FOR SEVERAL HOURS...BUT SOME ADDITIONAL PRECIP MAY THEN DEVELOP NEAR THE 850 MB WARM FRONT OVER SOUTHERN IA SO WILL MAINTAIN SLIGHT CHANCE/CHANCE POPS IN THE SOUTH MONDAY AFTERNOON/NIGHT. STRONG TO SEVERE STORMS ARE A POSSIBILITY HERE...HOWEVER IT APPEARS UNLIKELY THAT INSTABILITY WILL BE ABLE TO RECOVER ENOUGH FOR THIS. THEREAFTER...HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST/GREAT LAKES WILL SHOVE THE BOUNDARY SOUTH OF OUR AREA BY TUESDAY MORNING...WITH GFS TAKING IT DOWN TO AROUND TOPEKA AND NAM AND ECMWF KEEPING IT JUST BARELY TO OUR SOUTHWEST. IN ANY EVENT THE HIGH PRESSURE WILL DOMINATE CENTRAL IA PROVIDING QUIETER WEATHER TUESDAY AND WEDNESDAY. AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND. && .AVIATION...21/06Z CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC TIMEFRAME. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY. && LONG TERM...LEE SHORT TERM/AVIATION...DONAVON/RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SUN JUL 20 2008 IAZ023>028-033>039-044>050-058>062-212045- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN HIGHWAY 3 AND HIGHWAY 92. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. IAZ057-070>075-081>086-092>097-212045- AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT. QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM. IAZ004>007-015>017-212045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT. QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM. DONAVON
In the hours before
Local storm report, Jul 20, 10:39 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 WNW DES MOINES 41.60N 93.67W
07/19/2008 E1.00 INCH POLK IA PUBLIC
DELAYED REPORT
&&
BMOYERLocal storm report, Jul 21, 1:24 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL 4 N DALLAS CENTER 41.74N 93.97W
07/21/2008 E1.25 INCH DALLAS IA TRAINED SPOTTER
&&
BMOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 51 min |
| Jul 21, 1:10 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 65 min |
| Jul 21, 1:15 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 45 min |
| Jul 21, 1:47 AM CDT | Flash Flood Warning | DMX | Crawford, Sac | 4 hr |
| Jul 21, 1:54 AM CDT | Areal Flood Advisory | DMX | Calhoun, Humboldt, Pocahontas, Webster | 3 hr |
| Jul 21, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 45 min |
| Jul 21, 2:03 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 57 min |
| Jul 21, 2:10 AM CDT | Tornado Warning | DMX | Calhoun, Carroll, Sac | 50 min |
| Jul 21, 2:19 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 41 min |
| Jul 21, 2:20 AM CDT | Flash Flood Warning | DMX | Carroll | 3 hr |
| Jul 21, 2:33 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk, Story | 57 min |
| Jul 21, 2:39 AM CDT | Flash Flood Warning | DMX | Mahaska | 4 hr |
| Jul 21, 2:48 AM CDT | Tornado Warning | DMX | Boone, Dallas, Greene | 42 min |
| Jul 21, 2:51 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 27 min |
| Jul 21, 3:06 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 54 min |
| Jul 21, 3:14 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Marion, Polk, Warren | 61 min |
| Jul 21, 3:16 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 17 min |
| Jul 21, 3:17 AM CDT | Tornado Warning | DMX | Polk | 28 min |
| Jul 21, 3:21 AM CDT | Areal Flood Advisory | DMX | Boone, Dallas, Greene, Jasper, Polk, Story | 3 hr |
| Jul 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 53 min |
| Jul 21, 3:53 AM CDT | Areal Flood Advisory | DMX | Jasper, Madison, Marshall, Story, Warren | 8 days |
| Jul 21, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 67 min |
| Jul 21, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.